Interesting point of view.
Anaphylactic reaction to penicillin is reported in 1 in 7,000 to 25,000
cases of penicillin use, and mortality occurs once in every 50,000 to 60,000
treatment courses (Mayo Clin Proc vol 74 1999)
There are conflicting information about Dipyrone related agranulocytosis.
While the manufacturer states that the risk of developing it is as low as
1:1millon, some advocate that the risk is as high as 1:25,000 - 30,000
(see http://www.camtech.net.au/malam/reports/dipyrone.htm )
They do not talk about mortality rate.
Hospital Pérez de León
De: Pediatric Emergency Medicine Discussion List
[mailto:[log in to unmask]]En nombre de Eliezer Alkalay M.D.
Enviado el: Martes, 03 de Septiembre de 2002 06:34 p.m.
Para: [log in to unmask]
Asunto: Re: [EMED-L] Drug question
I am a family physician practicing for the last 20 years in one of those 100
countries (namely Israel) still using Dypirone.
This is a wonderful drug, used here mainly as painkiller, and much less - as
I don't remember seeing any serious adverse reactions with this medicine.
The main side-effect may be constipation.
I have seen many more side effects with the alternative painkillers, mainly
We are all using a dangerous medicine called Penicillin.
Is anybody aware of the fatality rate of Penicillin use (by way of
anaphylaxis), and do we know the fatality rate of Dypirone?
For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is: